Ford Mustang Ecoboost Forum banner

1 - 4 of 4 Posts

·
Super Moderator
Joined
·
6,149 Posts
Discussion Starter #1
SCCA - Texas Region - Time Trial
Saturday, Nov 9 — Sunday, Nov 10, 2019
Eagles Canyon Raceway, Decatur, TX

Registration ends in a day on November 5, 2019 11:59 PM CST

Texas Targa and Texas Region Social Dinner

Saturday and Sunday November 9th and 10th

Registration ends on November 5th, 2019

What is a Targa?

A Targa is like an automotive triathlon where teams of two drivers will compete in three events (Time Trials, Road Rally, and Autocross) in the same car over 2 days. Class winners will be based on cumulative points for the vehicle, and there will be classes for all experience levels. Add in a BBQ dinner for all Targa competitors as well as any other interested Texas Region members/friends and you have a Texas Region sized motorsports experience!

A Targa is an event where one team car is run in all competitions. That car must be road legal (registered) and run on the same 200 (or higher) treadwear tires for all 3 competitions. We will also offer a Towed Car/Open Tire class for all competitors whose competition car is not registered for the street or they do not want to be restricted to 200 TW tires.

The Texas Targa will have 5 classes. Each team (except experiential) will earn points in each event towards the overall trophies.
  • Experiential: For teams that just want to experience Targa but are not interested in competition. Experiential teams will get as much seat time as the competition drivers

  • Novice – For teams with experience in only one type of discipline (Autocross, Rally or Time Trials) or less.

  • Intermediate – For teams with experience in two or three disciplines (Autocross, Rally or Time Trials)

  • Advanced – For teams where one or more team members has been a class or National champion any of the disciplines (Autocross, Rally or Time Trials)

  • Towed Vehicle/Open Tire: In this class you may use a different competition car for the road rally. You also may run any tires allowed for your class in Time Trials and Solo (autocross).
There are two entry levels.

  • Tier 1 ($200/vehicle) –Price includes 1 entry for vehicle into Autocross, Rally, and Time Trials, and 2 participant dinners.

  • Tier 2 ($400/team): Price includes 2 entries for drivers into Autocross and time trials, 1 entry into Rally, and 2 participant dinners. Only 1 vehicle will be scored, but the 2nd entry per team may be used for a 2nd vehicle in Time Trials and Autocross.
    • Important: Only one Autocross or Time Trials entry will be scored for purposes of the Targa, and this entry must be driven with the registered car. The 2nd entry will be to allow the 2nd driver to get more experience, or to collect points towards Autocross/Time Trials season points standings.
Tickets to the SCCA Social (Dinner only) are also available for $16 per person. This is for visitors, spectators, team crew, and anyone else who wants to join us for an evening of socializing and bench-racing.
 

·
Super Moderator
Joined
·
6,149 Posts
Discussion Starter #2
I've had a few people ask me questions about the Texas Targa schedule. Here are the details

Schedule for Targa: schedule subject to change at event.

Saturday, November 9

Time Trials and Road Rally: Eagles Canyon Raceway, 7629 FM 51, Decatur, TX 76234

6:30am Track gate opens

7:00am-7:45am Check-In/Registration in Club House

7:45am-8:30am Mandatory Time Trial Drivers Meeting in Club House

8:30am Group 1 Instructors on track, 20 min

8:50am Group 2 CT on track, 20 min session

9:10am Group 3 TE on track, 20 min session

9:30am Group 4 CT on track, 20 min

9:50am Group 1 Instructors on track,

10:10am Group 2 CT on track, 20 min session

10:30am Group 3 TE on track, 20 min session

10:50am Group 4 CT on track, 20 min session

11:10 Break

11:30 Group 1 Instructors on track,

11:50 Group 2 CT on track, 20 min session

12:00 Road Rally registration/sign-in OPENS

12:10 Group 3 TE on track, 20 min session

12:30 Group 4 CT on track, 20 min session

12:50 Lunch

1:20 pm Road Rally lunchtime Safety Briefing (highly recommended time slot!)

1:50 Group 1 Instructors on track, 20 min

2:10 Group 2 CT on track, 20 min session

2:35 Road Rally Safety Briefing (option 2)

2:30 Group 3 TE on track, 20 min session

2:50 Group 4 CT on track, 20 min

3;00 Road Rally registration/sign-in CLOSES

3:00 TT Group 1 and 2 plus non-Targa Road Rally depart on Road Rally

3:20 Road Rally Safety Briefing (last opportunity!)

3:45: TT Group 3 and 4 depart on Road Rally.

Texas Region Social and Targa Dinner

5-7pm: Targa and Texas Region Dinner, Rudy’s BBQ, 520 South, S Interstate 35 E, Denton, TX 76205

Sunday, November 10

Autocross: Lone Star Park, 1000 Lone Star Pkwy, Grand Prairie, TX 75050

7:30am – 8:30am…. Registration & Tech Inspection Open

8:00am (approx)….. Course open for walking

8:30am (approx)….. Novice Walk Thru

9:00am (approx) ….. Mandatory Drivers Meeting

9:30am (approx)….. 1st heat Drivers in Grid, 1st heat Workers on course, First Car Out!

After Heat 4: Targa Class Winner Announcements/Trophies
 

·
Super Moderator
Joined
·
6,149 Posts
Discussion Starter #3
Those of you who run on the track, understand the term "point by" ... for those who don't, in order to pass you are given permission by the person to be passed by pointing out the window, indicating the side that you are to pass on. Passing person must go "off the racing line" make the pass and return to the line. For those of us in 4 cylinders, they are cherished. :D
This is a viper. A SRT-10.


and this is a Mustang GT. 5.0L v8. Driven by one of our customers. His usual ride is a Z06 with about 650 HP. He is currently leading his class. For some reason he could not pedal the GT around the course and for the first (and most likely the last time) I received the highly coveted "point by" and pass.

The third jewel in my "trifecta" for today is a supercharged Z06 which competes in the Optima series. He could not make the car turn ... he'd fly away in the straights, but for the life of him he could not shake the Monkey from his back bumper in the corners and across the "crossover" ... he finally conceded when I beat him out of the canyon.

and the prize...

1:28.2 is a full 3 seconds off my "normal" time for the Canyon. Had a lot of "offs" today --- unfortunately I got to follow this guy around for a few of his.


Vids when I get 'em processed.
 
  • Like
Reactions: zhent

·
Super Moderator
Joined
·
6,149 Posts
Discussion Starter #4
The third event in the TARGA was an autocross -- held on Sunday at Lone Star Park.
A few notes ... I am on the board of Equipe Rapide SCC (another autocross group), and SCCA is a whole lot saner (?) than we are, and made a very small course for the lot size. This is the first time that I've hit my previous time not only once, but twice. The difference between run #1 and #2 was .000 seconds. The difference between run #3 and #4 was .005 seconds. Whoa. Mind blowing. There were timing issues all day (until our heat) so we were pushed way back and dang near running in the dark.

Without further ado, here's my 5th and fastest run.
 
1 - 4 of 4 Posts
Top